Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Topeka, KS

April 14, 20114 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 14, 2011, 6:03 PM CDT for 4 counties in Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2011, 6:03 PM CDT (23:03 UTC)
Expired
Apr 14, 2011, 6:45 PM CDT
In force
42 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 59 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WUUS53 KTOP 142303
SVRTOP
KSC027-041-061-161-142345-
/O.NEW.KTOP.SV.W.0037.110414T2303Z-110414T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
603 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
  WESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  EASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  WESTERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 645 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES EAST OF ENTERPRISE...OR 9 MILES EAST OF
  ABILENE...MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOONLIGHT...
  JUNCTION CITY...
  GRANDVIEW PLAZA...
  OGDEN...
  MILFORD...
  WAKEFIELD...
  KEATS...
  RILEY...
  LEONARDVILLE...
  CLAY CENTER...
  GREEN...
  RANDOLPH...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 279 AND 306.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3948 9667 3944 9671 3940 9672 3933 9665
      3886 9668 3887 9717 3947 9713
TIME...MOT...LOC 2303Z 182DEG 43KT 3897 9705
WIND...HAIL <50MPH 1.00IN

$$

LEIGHTON
4 follow-up statements
981 
WWUS53 KTOP 142312
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
612 PM CDT THU APR 14 2011

KSC027-041-061-161-142345-
/O.CON.KTOP.SV.W.0037.000000T0000Z-110414T2345Z/
CLAY-RILEY-GEARY-DICKINSON-
612 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN DICKINSON...WESTERN GEARY...WESTERN RILEY AND
EASTERN CLAY COUNTIES...

AT 607 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...10 MILES 
SOUTH OF JUNCTION CITY.  THIS STORM WAS LOCATED NEAR JUNCTION 
CITY...MOVING NORTH AT 50 MPH. ANOTHER SEVERE THUNDERSTORM WAS 
LOCATED 2 MILES NORTHEAST OF MOONLIGHT...OR 11 MILES NORTHEAST OF 
ABILENE...ALSO MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
OGDEN...MILFORD LAKE...MANHATTAN AIRPORT...MILFORD...WAKEFIELD...
KEATS...RILEY...LEONARDVILLE...CLAY CENTER...GREEN AND RANDOLPH.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 279 AND 306.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3948 9667 3944 9671 3940 9672 3932 9665
      3886 9668 3886 9693 3895 9693 3894 9717
      3947 9713
TIME...MOT...LOC 2310Z 182DEG 43KT 3905 9705
WIND...HAIL 60MPH <.75IN

$$

LEIGHTON
003 
WWUS53 KTOP 142325
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
625 PM CDT THU APR 14 2011

KSC041-142334-
/O.CAN.KTOP.SV.W.0037.000000T0000Z-110414T2345Z/
DICKINSON-
625 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKINSON COUNTY
HAS BEEN CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SEVERE THUNDERSTORM HAS MOVED NORTH OF THE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3948 9667 3944 9671 3940 9672 3932 9665
      3922 9665 3922 9666 3903 9667 3903 9683
      3912 9684 3914 9715 3947 9713
TIME...MOT...LOC 2324Z 182DEG 43KT 3922 9704

$$

KSC027-061-161-142345-
/O.CON.KTOP.SV.W.0037.000000T0000Z-110414T2345Z/
CLAY-RILEY-GEARY-
625 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN GEARY...WESTERN RILEY AND EASTERN CLAY COUNTIES...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WAKEFIELD...OR 13 MILES SOUTH OF CLAY CENTER...MOVING
NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
RILEY...LEONARDVILLE...CLAY CENTER...GREEN AND RANDOLPH.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 300 AND 306.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3948 9667 3944 9671 3940 9672 3932 9665
      3922 9665 3922 9666 3903 9667 3903 9683
      3912 9684 3914 9715 3947 9713
TIME...MOT...LOC 2324Z 182DEG 43KT 3922 9704
WIND...HAIL 60MPH 1.00IN

$$

LEIGHTON
337 
WWUS53 KTOP 142339
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
639 PM CDT THU APR 14 2011

KSC061-142348-
/O.CAN.KTOP.SV.W.0037.000000T0000Z-110414T2345Z/
GEARY-
639 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GEARY COUNTY HAS
BEEN CANCELLED...

THE SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO HAS MOVED NORTH OF 
THE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3943 9672 3940 9672 3932 9665 3923 9665
      3924 9678 3934 9681 3932 9706 3947 9706
      3948 9667
TIME...MOT...LOC 2338Z 182DEG 43KT 3939 9703

$$

KSC027-161-142345-
/O.CON.KTOP.SV.W.0037.000000T0000Z-110414T2345Z/
CLAY-RILEY-
639 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL RILEY AND EAST CENTRAL CLAY COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTH OF GREEN...OR
5 MILES EAST OF CLAY CENTER...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
LEONARDVILLE...GREEN AND RANDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3943 9672 3940 9672 3932 9665 3923 9665
      3924 9678 3934 9681 3932 9706 3947 9706
      3948 9667
TIME...MOT...LOC 2338Z 182DEG 43KT 3939 9703
WIND...HAIL 60MPH <.75IN

$$

LEIGHTON
237 
WWUS53 KTOP 142344 RRA
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
644 PM CDT THU APR 14 2011

KSC027-161-142354-
/O.EXP.KTOP.SV.W.0037.000000T0000Z-110414T2345Z/
CLAY-RILEY-
644 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RILEY AND EAST CENTRAL
CLAY COUNTIES WILL EXPIRE AT 645 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3943 9672 3940 9672 3932 9665 3923 9665
      3924 9678 3934 9681 3932 9706 3947 9706
      3948 9667
TIME...MOT...LOC 2344Z 182DEG 43KT 3946 9703

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:45 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 14, 3:45 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
345 PM CDT THU APR 14 2011

...MESOSCALE CONVECTIVE DISCUSSION...
2020Z VISIBLE SATELLITE IS NOW SHOWING CU FIELD ALONG THE
DRYLINE IN SOUTH CENTRAL KS BEGINNING TO BECOME MORE AGITATED
WITH UPDRAFTS FORMING. MOST MODEL GUIDANCE INCLUDING THE
EXPERIMENTAL HRRR SHOWS THE DRYLINE BECOMING MORE ACTIVE OVER THE
NEXT HOUR. CLOSER TO OUR AREA...THE RUC AND NAM SHOW THE STRONGEST
INSTABILITY DEVELOPING ALONG A NARROW AXIS JUST AHEAD OF THE
ADVANCING DRYLINE/COLD FRONT NEAR NEWTON KS TO NEAR SALINA KS. ALL
THE LATEST OBJECTIVE GUIDANCE SUGGESTS THE CAP IN THIS AREA IS ALL
BUT GONE AND STORM INITIATION SHOULD OCCUR FROM CENTRAL KS SOUTH
ALONG THE DRYLINE WITHIN THE NEXT HOUR OR SO. THERE IS A REAL
TORNADO CONCERN FOR STORMS THAT DEVELOP ALONG THE OCCLUDED
BOUNDARY NORTH OF THE SURFACE LOW WHERE THE NAM IS PROGGING 0-3KM
CAPE BETWEEN 100 AND 200 J/KM AND 0-1KM HELICITY AROUND 200. WITH
THE UPPER LOW CLOSING OFF OVER CENTRAL KS...THERE COULD BE SOME
LOW TOPPED SUPERCELLS WITH BRIEF TORNADOS ACROSS NORTH CENTRAL KS.
FURTHER SOUTH ALONG THE DRYLINE...MORE CONVENTIONAL SUPERCELLS
WITH A TORNADO THREAT ARE ANTICIPATED. AREAS FROM ABILENE TO
GARNETT WHERE THE INSTABILITY WILL BE GREATEST. FURTHER TO THE
NORTH OF THIS INSTABILITY AXIS...THERE WILL ALSO BE A CHANCE FOR
TORNADOS DUE TO THE BACKED SURFACE WINDS AND STRONG LOW LEVEL
SHEAR EXPECTED TO MOVE ACROSS THE AREA. HOWEVER THE QUALITY OF
MOISTURE AND RESULTING INSTABILITY SUGGESTS IT SHOULD BE MUCH MORE
DIFFICULT FOR TORNADOS TO DEVELOP ACROSS NORTHEAST KS. THE LARGE
DEWPOINT DEPRETIONS ACROSS NORTHEAST KS SUGGESTS STORMS WOULD BE
HIGHER BASED. PERHAPS THE MOST LIKELY SCENARIO WOULD BE FOR A
TORNADIC SUPERCELL TO COME OFF THE DRY LINE AND MOVE
NORTH...WHICH BUNKERS SHOWS A NORTH MOVEMENT AT ABOUT 30KTS FOR A
RIGHT MOVING STORM. NEVERTHELESS THERE WILL REMAIN A LARGE HAIL
AND DAMAGING WIND THREAT NORTH OF THE INSTABILITY AXIS. SEVERE
WEATHER IS EXPECTED TO BE ON THE DECLINE BETWEEN 10 PM AND
MIDNIGHT AS THE FRONT PUSHES EAST AND REMAINING STORMS
INCREASINGLY BECOME MORE ELEVATED WITHIN THE COOL SECTOR ON THE
NORTHER SIDE OF THE STORM SYSTEM.

WOLTERS

&&

.SHORT TERM (TODAY THROUGH TOMORROW MORNING)...POTENT STORM
SYSTEM WILL IMPACT THE AREA THURSDAY AFTERNOON AND EVENING WITH AN
UNSETTLED WEATHER PATTERN EXPECTED THROUGH WEDNESDAY.

CURRENT SURFACE ANALYSIS SHOWS AN IMPRESSIVE 999MB CLOSED LOW
CENTERED OVER SOUTH CENTRAL KANSAS WHILE WATER VAPOR IMAGERY
SHOWS AN AMPLIFIED UPPER LEVEL TROUGH ENTERING WESTERN KANSAS AND
THE OKLAHOMA PANHANDLE. VISIBLE IMAGERY SHOWS AGITATED CUMULUS
DEVELOPING OVER CENTRAL KANSAS WHICH WILL LIKELY BE THE
INITIATING LOCATION FOR STRONG TO SEVERE SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE DRY LINE AND COLD
FRONT. CURRENT MODEL RUNS ARE ON TRACK WITH THIS SYSTEM SHOWING
INITIATION TIME AFTER 2 PM FOR THE FAR WESTERN AND SOUTHWESTERN
COUNTIES OF THE COUNTY WARNING AREA. FOR FURTHER DETAILS ON
TIMING...DURATION AND PARAMETERS IN PLACE...PLEASE REFER TO THE
PREVIOUSLY SENT MESOSCALE DISCUSSION.

WINDS ON THURSDAY WILL BE STEADILY STRONG FROM THE SOUTHEAST AT
15 TO 25 MPH...BACKING TO THE EAST AS THE CLOSED LOW MOVES
FURTHER NORTH AND EAST. AS A RESULT...THE MOISTURE PLUME WILL
CONTINUE NORTHWARD BEHIND THE WARM FRONT WITH DEWPOINTS PEAKING
IN THE MID 50S AS THE WARMER AIR RAISES TEMPERATURES A FEW
DEGREES WARMER IN THE UPPER 70S AND LOWER 80S. AS THE SYSTEM
MOVES THROUGH....EXPECT LIGHT TO MODERATE RAINFALL TO CONTINUE
THROUGH THE EVENING HOURS. ON THE BACKSIDE OF THE
LOW...WIDESPREAD SHOWERS WITH EMBEDDED THUNDER ARE POSSIBLE WITH
THE CHANCES FOR SEVERE WEATHER DECREASING THROUGH THE NIGHT TIME
PERIOD FROM WEST TO EAST. LOW TEMPS WILL QUICKLY FALL TO THE
UPPER 40S AND LOWER 50S. COLD FRONTAL PASSAGE WILL PROGRESS
THROUGH ON FRIDAY MORNING SWITCHING WINDS TO THE NORTH AND
NORTHEAST THROUGHOUT MUCH OF THE DAY.

BOWEN

&&

.LONG TERM (FRIDAY THROUGH THURSDAY)...STRONG ISENTROPIC UPGLIDE
ON THE BACKSIDE OF THE UPPER LOW WILL KEEP PRECIPITATION CHANCES
THROUGHOUT THE DAY ON FRIDAY. TEMPERATURES ON FRIDAY WILL BE MUCH
COOLER WITH STRONG COLD AIR ADVECTION BEHIND THE UPPER LEVEL LOW.
THIS COLD AIR ADVECTION WILL USHER IN TEMPERATURES NEAR FREEZING
ON SATURDAY MORNING ESPECIALLY OVER NORTHWESTERN PORTIONS OF THE
CWA. HOWEVER...ISENTROPIC UPGLIDE WILL KEEP CLOUD COVER IN THE
AREA UNTIL EARLY SATURDAY MORNING AND MIXING BEHIND THE UPPER LOW
WILL KEEP WINDS AROUND 15 TO 20 MPH OVERNIGHT. THESE TWO FACTORS
MAY KEEP TEMPS FROM FALLING BELOW FREEZING. ON SATURDAY THE
SURFACE RIDGE WILL MOVE ACROSS NORTHEAST KANSAS. ON SATURDAY SKIES
WILL CLEAR AND TEMPERATURES WILL BE AROUND SEASONAL AVERAGES. AS
THE RIDGE AXIS MOVES THROUGH SOUTHERLY FLOW RETURNS TO THE AREA
SATURDAY NIGHT AND SUNDAY. ON SUNDAY MODELS INDICATE ISENTROPIC
UPGLIDE AS WELL AS LEE CYCLOGENESIS. THIS COMBINATION OF WARM AIR
ADVECTION AND ISENTROPIC UPGLIDE WILL BRING THE CHANCE OF RAIN
INTO THE CWA ON SUNDAY PERSISTING INTO MONDAY.

NEXT WEEK A SERIES OF UPPER LEVEL WAVES WILL MOVE THROUGH THE CWA
KEEPING THE WEATHER FAIRLY ACTIVE. THE GFS INDICATES THE SURFACE
COLD FRONT WILL MOVE THROUGH THE CWA OVERNIGHT MONDAY. ISENTROPIC
ANALYSIS SHOWS STRONG ISENTROPIC UPGLIDE MONDAY NIGHT INTO TUESDAY
FOR OVERRUNNING PRECIPITATION. GFS SHOWS THE SURFACE BOUNDARY
MOVING SLOWLY KEEP OVERRUNNING PRECIPITATION IN THE CWA UNTIL
WEDNESDAY MORNING. SIMILAR SOLUTION IS INDICATED ON THE EUROPEAN
WITH STRONG ISENTROPIC UPGLIDE MONDAY NIGHT INTO TUESDAY. SURFACE
RIDGE QUICKLY MOVES THROUGH ON WEDNESDAY BEFORE ANOTHER UPPER
LEVEL WAVE BRINGS PRECIP CHANCES TO THE AREA ON THURSDAY.

&&

.AVIATION...
A STRONG UPPER LEVEL SYSTEM WILL TRANSLATE ACROSS THE AREA
THURSDAY AFTERNOON/EVENING WITH ISOLATED TSRA EXPECTED AT ALL
TERMINALS. STRONG SOUTHEAST WINDS WILL CONTINUE THROUGH THE
AFTERNOON...BECOMING GUSTY UP TO 30 KTS WITH VRB WIND DIRECTION AS
STRONG TO SEVERE TSRA PASSES OVERHEAD BETWEEN 22Z AND 05Z
RESPECTIVELY. AFTER 05Z RAIN WITH EMBEDDED THUNDER WILL CONTINUE
OVERNIGHT AS CIGS/VIS FALL NEAR 1000 FT AGL. MVFR CONDITIONS AND
REDUCED VIS WILL CONTINUE THROUGH FRIDAY MORNING AS A COLD FRONT
MOVES THROUGH...CALMING AND BACKING WINDS TO THE NORTHEAST AT OR
BELOW 10 KTS.

BOWEN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
318 PM CDT THU APR 14 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-152030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
318 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED IN CENTRAL KANSAS IN THE EARLY
AFTERNOON...AND OVER THE ENTIRE AREA DURING THE LATE AFTERNOON
AND EVENING HOURS. HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING
WINDS UP TO 70 MPH...A FEW TORNADOES...AND LOCALLY HEAVY RAINFALL
MAY RESULT FROM THESE STORMS. WHILE ISOLATED TORNADOES MAY BE
POSSIBLE ACROSS THE ENTIRE AREA...LOCATIONS NEAR AND SOUTH OF A
LINE FROM CONCORDIA TO GARNETT MAY SEE AN ENHANCED TORNADO THREAT
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

30 TO 40 MPH WINDS ARE POSSIBLE FRIDAY AFTERNOON GENERALLY ALONG
AND WEST OF HIGHWAY 75.

NEAR FREEZING TEMPERATURES ARE FORECAST IN NORTH CENTRAL KANSAS
LATE FRIDAY NIGHT.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FOR MUCH OF THE AREA
FROM MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE AREA.

In the hours before

Local storm report, Apr 14, 5:22 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
522 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 S TESCOTT             38.98N 97.88W
04/14/2011                   OTTAWA             KS   PUBLIC

            NEAR THE OTTAWA/SALINE COUNTY LINE ON BROOKVILLE ROAD.
            ROOF BLOWN OFF OF HOUSE. SHED NOT TIED DOWN TO FOUNDATION
            COMPLETELY BLOWN DOWN AND MOTORCYLE THROWN APPROX 30
            YARDS AWAY FROM HOUSE.

&&

JB
Local storm report, Apr 14, 5:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
524 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             9 S ABILENE             38.78N 97.20W
04/14/2011  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

ANDERSON
Local storm report, Apr 14, 5:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             9 S ABILENE             38.78N 97.20W
04/14/2011  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL.

&&

ANDERSON
Local storm report, Apr 14, 5:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
537 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             ABILENE                 38.92N 97.21W
04/14/2011  E1.00 INCH       DICKINSON          KS   STORM CHASER

            QUARTER SIZED HAIL IN ABILENE

&&

ANDERSON
Local storm report, Apr 14, 5:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
541 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             3 WSW ABILENE           38.90N 97.26W
04/14/2011  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

ANDERSON
Local storm report, Apr 14, 6:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
602 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FUNNEL CLOUD     5 N ABILENE             38.99N 97.21W
04/14/2011                   DICKINSON          KS   STORM CHASER

            SPOTTER REPORTED FUNNEL CLOUD NORTH OF ABILENE

&&

ANDERSON

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:07 PM CDTSevere Thunderstorm WarningTOPCloud, Republic53 min
Apr 14, 2:43 PM CDTSpecial Weather StatementTOPWashington32 min
Apr 14, 5:11 PM CDTSevere Thunderstorm WarningTOPDickinson34 min
Apr 14, 5:33 PM CDTTornado WarningTOPClay, Dickinson, Ottawa27 min
Apr 14, 5:34 PM CDTTornado WarningTOPCloud, Ottawa26 min
Apr 14, 5:47 PM CDTSevere Thunderstorm WarningTOPGeary, Morris28 min
Apr 14, 5:58 PM CDTTornado WarningTOPClay, Dickinson32 min
Apr 14, 6:09 PM CDTSevere Thunderstorm WarningTOPMorris, Wabaunsee36 min
Apr 14, 6:14 PM CDTSevere Thunderstorm WarningTOPLyon46 min
Apr 14, 6:21 PM CDTTornado WarningTOPClay, Washington24 min
Apr 14, 6:43 PM CDTTornado WarningTOPWashington32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.